MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/s00198-026-07854-5

Медицинская библиотека · Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA · 2026

Hypercalcemia after denosumab discontinuation in patients with osteoporosis: a systematic review and case report.

Menéndez Javier Queipo, García Tellado Álex, Pardo Lleidas Javier, Hernández Hernández José Luis

СтатьяСистематический обзорКлинический случайПеревод в очереди

Аннотация

UNLABELLED: Discontinuation of denosumab may result in rebound bone resorption, fractures, and rarely hypercalcemia, a very uncommon manifestation. Our systematic review and case report highlight that although rare, calcium disturbances occur after treatment withdrawal. These findings emphasize the importance of sequential antiresorptive therapy and close monitoring in osteoporosis patients.

BACKGROUND

Denosumab discontinuation has been associated with rebound bone resorption, rapid bone loss, and vertebral fractures. Hypercalcemia remains exceptional in postmenopausal osteoporosis.

METHODS

We conducted a PRISMA-based systematic review up to April 2025, including case reports and series describing hypercalcemia after denosumab withdrawal in osteoporosis. We report one additional case.

RESULTS

Three studies (encompassing four women, aged 64-86 years) met the inclusion criteria. All had received denosumab 60 mg every 6 months for 3-10 years, without prior bisphosphonate exposure. Hypercalcemia (range, 11.3-13.0 mg/dL), developed 3-11 months after discontinuation, was mild to moderate, and asymptomatic. Bone turnover markers were markedly elevated, with low or suppressed intact parathyroid hormone levels. Two patients sustained multiple vertebral fractures. Management consisted of reinitiation of bisphosphonates or denosumab.

CONCLUSIONS

Hypercalcemia after denosumab withdrawal in osteoporosis is rare, typically mild, and reflects rebound osteoclast activation. Sequential antiresorptive therapy is strongly recommended following denosumab discontinuation.

Для цитирования: Menéndez Javier Queipo, García Tellado Álex, Pardo Lleidas Javier, Hernández Hernández José Luis. Hypercalcemia after denosumab discontinuation in patients with osteoporosis: a systematic review and case report.. Osteoporosis international : a journal established as result of cooperation between the European Foundation for Osteoporosis and the National Osteoporosis Foundation of the USA. 2026. DOI: 10.1007/s00198-026-07854-5.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.